1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Semaglutide

Discussion in 'Incretin Mimetics' started by Izzycam, Oct 27, 2020.

  1. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    Is anyone else taking Ozempic Semaglutide. I am only taking 0.25 mg weekly at the moment but I have to increase it to 0.5 mg next week. It has worked- I have reduced my insulin (Humulin I) by 12 units a day since I started and I have lost over a stone. But I would like to know what to expect when the dose increases. My main worry is that I no longer recognise the symptoms of a hypo.
     
    • Informative Informative x 1
  2. adp

    adp Type 2 · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    43
    I have been taking Semaglutide 0.5 for about 9 months now. HbA1c is 47 and I have dramatically reduced the insulin and lost about a stone in weight. Only snag is that I no longer enjoy food and find this very depressing.
     
    • Informative Informative x 1
  3. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    Yes I can understand that. I am not feeling much enjoyment of food myself and I was wondering what happens in the long term- if I get my HBA1C down enough will I be able to come off this medication?
     
    • Informative Informative x 1
  4. Freema

    Freema Type 2 · Expert

    Messages:
    7,355
    Likes Received:
    17,507
    Trophy Points:
    178
    I am goin to to try this as well... so I follow this conversation ... hope more will share their experiences
     
  5. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    I’m now on my 3rd month so up to full dosage. The weight loss has been amazing - 14.1 Kg - more than 10% of my weight. I have reduced my morning insulin from 14 units to 0 and my evening units from32 to 26. I have also halved my morning dose of gliclazide. The side effects haven’t been awful - a bit of nausea and indigestion but nothing unbearable. I simply cannot eat much and find the sensation quite strange.
     
    • Winner Winner x 1
  6. Freema

    Freema Type 2 · Expert

    Messages:
    7,355
    Likes Received:
    17,507
    Trophy Points:
    178
    what amazing results you have gotten til now... I delay my start till after new-year as I am the host of all the Christmas and New years celebrations this year.., I can't risk vommiting and nausea all the Christmas period..But I hope to be as lucky as you on Semaglutide , haven't you had any vommiting or nausea ?
     
  7. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    A bit of nausea and lots of indigestion but no vomiting. I did have one instance of diarrhoea but I had probably just eaten too much that day.
     
    • Like Like x 1
    • Informative Informative x 1
  8. Freema

    Freema Type 2 · Expert

    Messages:
    7,355
    Likes Received:
    17,507
    Trophy Points:
    178
    thanks for sharing
     
  9. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    I have now had my HbA1C results back and I have reduced from 75 in September to 42. Very pleased with myself.

    I have now had one worrying incident of vomiting and diarrhoea. I felt ghastly but I simply didn’t take the injection that week and I seemed to get over it.
     
    • Winner Winner x 1
  10. David21408

    David21408 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi,

    Am taking Ozempic now and I think its fab, had no side effects, can't eat as much now, my blood sugers are down as don't have to see my nurse as much now.

    D J
     
    • Informative Informative x 1
  11. Freema

    Freema Type 2 · Expert

    Messages:
    7,355
    Likes Received:
    17,507
    Trophy Points:
    178

    hey both of you sounds great how it is working for you , until now on the 0.25mg the only thing I have experienced till now is that I am not really hungry anymore and eat smaller portions , unfortunately I wake up hungry in the middle of the night which I never did before.. so I try to ignore it... till now I haven't lost any weight yet.. Next week I'll start the 0.5mg weekly injection
     
    • Like Like x 1
  12. Living-by-the-beach

    Living-by-the-beach Type 2 · Well-Known Member

    Messages:
    496
    Likes Received:
    499
    Trophy Points:
    123
    Izzycam

    It has been a while this thread has been updated, may I ask you to let us all know how you are getting on? I'm curious to hear how you are doing with the Ozempic / Semaglutide drug..

    Thanks in advance..

    LBtB
     
  13. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    Sorry for the delay. It is now more than 8 months since I started with the ozempic (6 months since starting the full dose). I have lost 5 stone 8lbs in weight. I have come of insulin altogether- at my worst I was on 46 units a day (14 in the morning and 32 at night) and I have also come off gliclazide (2 tablets a day). I now never have hypos. I’m still on the full dose of gliclazide and 15mg of pioglitazone a day. My body seems to cope much better with the ozempic now. For the first 4 months on the full dose I had one bout of violent sickness a month but that seems to have reduced. I am taking all bran in the morning to keep my bowels moving better and if I feel nauseous I suck one of the sugar free drops they sell in Lidl and that seems to do the trick. For me the ozempic has been a miracle drug. I thought I was condemned to go on putting on weight forever.
     
    • Like Like x 2
    • Winner Winner x 1
  14. sillymoose

    sillymoose Type 2 · Member

    Messages:
    20
    Likes Received:
    12
    Trophy Points:
    23
    I loved this but low carbing on it put me in hospital with DKA for three days very high ketones. Sulphur burps were the most annoying. Can’t take GLP-1’s now due to gallstones and increased risk of pancreatitis.
     
  15. Izzycam

    Izzycam Type 2 · Member

    Messages:
    14
    Likes Received:
    8
    Trophy Points:
    63
    I thought I should probably update this again. I am now down to 90.5 Kg - from133.5 at my heaviest. I mainly feel fine on the semaglutide now (although I was sick again this week but I knew I had overeaten). I am trying to get down to 80 Kg to take me out of the obese category.
     
  16. Living-by-the-beach

    Living-by-the-beach Type 2 · Well-Known Member

    Messages:
    496
    Likes Received:
    499
    Trophy Points:
    123
    Down almost 95 lbs is massive. I'm hopeful that the T2DM is now in remission? Well done..

    A funny thing now is the website Reddit has two threads going. One for Ozempic and another for intermittent fasting. Neither cost money to join yet in the US the direct cost of Ozempic is $860/month. IF seems to be free!

    Nonetheless losing 95lbs is massive! Well done.
     
    • Like Like x 1
  17. KimWheeler

    KimWheeler · Well-Known Member

    Messages:
    68
    Likes Received:
    83
    Trophy Points:
    38
    I'm so sorry to hear that. I am very concerned about this type of drug and low carbs. I have another thread going as my BG levels are all over the place. What did you call low carbs? For me it's about 20g.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook